Format

Send to

Choose Destination
See comment in PubMed Commons below
Breast Cancer. 2015 Nov;22(6):664-8. doi: 10.1007/s12282-013-0448-4. Epub 2013 Feb 19.

Tumor lysis syndrome following trastuzumab for breast cancer: a case report and review of the literature.

Author information

1
Department of Breast Oncology, Juntendo University Hospital, 2-1-1 Hongo, Bunkyo-ku, Tokyo, 113-8421, Japan. fmuraka@juntendo.ac.jp.
2
Department of Breast Oncology, Juntendo University Hospital, 2-1-1 Hongo, Bunkyo-ku, Tokyo, 113-8421, Japan.

Abstract

Tumor lysis syndrome, a complication of anticancer chemotherapy, results from rapid lysis of malignant cells. We report tumor lysis syndrome in a patient treated with trastuzumab for metastatic breast carcinoma. A 69-year-old woman was diagnosed with multiple liver metastases 1 month after mastectomy. As her liver functions had deteriorated, chemotherapeutic agents were contraindicated and she was treated with trastuzumab alone. On day 6 of the first course of trastuzumab, she developed tumor lysis syndrome. As her liver functions showed deterioration due to multiple hepatic metastases, hemodialysis was contraindicated. Acute renal failure worsened and she died 11 days after the administration of trastuzumab.

KEYWORDS:

Breast cancer; Molecular targeting drug; Solid tumor; Trastuzumab; Tumor lysis syndrome

PMID:
23420376
DOI:
10.1007/s12282-013-0448-4
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Springer
    Loading ...
    Support Center